Generalized Tukey-type distributions with application to financial and teletraffic data
Constructing skew and heavy-tailed distributions by transforming a standard normal variable goes back to Tukey (1977) and was extended and formalized by Hoaglin (1983) and Martinez & Iglewicz (1984). Applications of Tukey's GH distribution family - which are composed by a skewness transformation G and a kurtosis transformation H - can be found, for instance, in financial, environmental or medical statistics. Recently, alternative transformations emerged in the literature. Rayner & MacGillivray (2002b) discuss the GK distributions, where Tukey's H-transformation is replaced by another kurtosis transformation K. Similarly, Fischer & Klein (2004) advocate the J-transformation which also produces heavy tails but - in contrast to Tukey's H-transformation - still guarantees the existence of all moments. Within this work we present a very general kurtosis transformation which nests H-, K- and J-transformation and, hence, permits to discriminate between them. Applications to financial and teletraffic data are given.
|Date of creation:||2006|
|Date of revision:|
|Contact details of provider:|| Web page: http://www.statistik.wiso.uni-erlangen.de/|
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ingo Klein & Matthias Fischer, 2006. "Power kurtosis transformations: Definition, properties and ordering," AStA Advances in Statistical Analysis, Springer;German Statistical Society, vol. 90(3), pages 395-401, September.
- Kabir K. Dutta & David F. Babbel, 2005.
"Extracting Probabilistic Information from the Prices of Interest Rate Options: Tests of Distributional Assumptions,"
The Journal of Business,
University of Chicago Press, vol. 78(3), pages 841-870, May.
- Kabir K. Dutta & David F. Babbel, 2002. "Extracting Probabilistic Information from the Prices of Interest Rate Options: Tests of Distributional Assumptions," Center for Financial Institutions Working Papers 02-26, Wharton School Center for Financial Institutions, University of Pennsylvania.
- Badrinath, S G & Chatterjee, Sangit, 1988. "On Measuring Skewness and Elongation in Common Stock Return Distributions: The Case of the Market Index," The Journal of Business, University of Chicago Press, vol. 61(4), pages 451-72, October.
When requesting a correction, please mention this item's handle: RePEc:zbw:faucse:722006. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics)
If references are entirely missing, you can add them using this form.